Some examples of dynamics for Gelfand-Tsetlin patterns

Jon Warren (Department of Statistics, University of Warwick)
Peter Windridge (Department of Statistics, University of Warwick)


We give three examples of stochastic processes in the Gelfand-Tsetlin cone in which each component evolves independently apart from a blocking and pushing interaction. These processes give rise to couplings between certain conditioned Markov processes, last passage times and exclusion processes. In the first two examples, we deduce known identities in distribution between such processes whilst in the third example, the components of the process cannot escape past a wall at the origin and we obtain a new relation.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1745-1769

Publication Date: August 24, 2009

DOI: 10.1214/EJP.v14-682


  1. Baik, Jinho; Deift, Percy; Johansson, Kurt. On the distribution of the length of the longest increasing subsequence of random permutations. J. Amer. Math. Soc. 12 (1999), no. 4, 1119--1178. Math. Review 2000e:05006.
  2. Baryshnikov, Yu. GUEs and queues. Probab. Theory Related Fields 119 (2001), no. 2, 256--274. Math. Review 2002a:60165.
  3. Borodin, Alexei; Ferrari, Patrik L. Anisotropic growth of random surfaces in 2+ 1 dimensions. Available at arXiv:0804.3035. Math. Review number not available.
  4. Borodin, Alexei; Ferrari, Patrik L. Large time asymptotics of growth models on space-like paths. I. PushASEP. Electron. J. Probab. 13 (2008), no. 50, 1380--1418. Math. Review 2009d:82104.
  5. Borodin, Alexei; Ferrari, Patrik L.; Prahofer, Michael; Sasamoto, Tomohiro; Warren, Jon. Maximum of Dyson Brownian motion and non-colliding systems with a boundary. Available at arXiv:0905.3989. Math. Review number not available.
  6. Borodin, Alexei; Ferrari, Patrik L.; Sasamoto, Tomohiro. Large time asymptotics of growth models on space-like paths. II. PNG and parallel TASEP. Comm. Math. Phys. 283 (2008), no. 2, 417--449. Math. Review MR2430639.
  7. Defosseux, Manon. Orbit measures and interlaced determinantal point processes. C. R. Math. Acad. Sci. Paris 346 (2008), no. 13-14, 783--788. Math. Review 2009g:60065.
  8. Dieker, A.; Warren, J. On the Largest-Eigenvalue Process For Generalized Wishart Random Matrices. Available at arXiv:0812.1504. Math. Review number not available.
  9. Fulmek, Markus; Krattenthaler, Christian. Lattice path proofs for determinantal formulas for symplectic and orthogonal characters. J. Combin. Theory Ser. A 77 (1997), no. 1, 3--50. Math. Review 98h:05178.
  10. Fulton, William. Young tableaux. With applications to representation theory and geometry. London Mathematical Society Student Texts, 35. Cambridge University Press, Cambridge, 1997. x+260 pp. ISBN: 0-521-56144-2; 0-521-56724-6 Math. Review 99f:05119.
  11. Fyodorov, Yan V. Introduction to the random matrix theory: Gaussian unitary ensemble and beyond. Recent perspectives in random matrix theory and number theory, 31--78, London Math. Soc. Lecture Note Ser., 322, Cambridge Univ. Press, Cambridge, 2005. Math. Review 2007b:11133.
  12. Johansson, Kurt. A multi-dimensional Markov chain and the Meixner ensemble. Available at arXiv:0707.0098. Math. Review number not available.
  13. Johansson, Kurt. Shape fluctuations and random matrices. Comm. Math. Phys. 209 (2000), no. 2, 437--476. Math. Review 2001h:60177.
  14. Johansson, Kurt. Non-intersecting paths, random tilings and random matrices. Probab. Theory Related Fields 123 (2002), no. 2, 225--280. Math. Review 2003h:15035.
  15. Johansson, Kurt. Discrete polynuclear growth and determinantal processes. Comm. Math. Phys. 242 (2003), no. 1-2, 277--329. Math. Review 2004m:82096.
  16. Johansson, Kurt. Random Matrices and determinantal processes. In Lecture Notes of the Les Houches Summer School 2005, Elselvier, 2005. Available at arXiv:math-ph/0510038. Math. Review number not available.
  17. König, Wolfgang; O'Connell, Neil; Roch, Sébastien. Non-colliding random walks, tandem queues, and discrete orthogonal polynomial ensembles. Electron. J. Probab. 7 (2002), no. 5, 24 pp. (electronic). Math. Review 2003e:60174.
  18. Maliakas, Mihalis. On odd symplectic Schur functions. J. Algebra 211 (1999), no. 2, 640--646. Math. Review 2000c:20067.
  19. Nordenstam, Eric On the shuffling algorithm for domino tilings. Available at arXiv:0802.2592. Math. Review number not available.
  20. O'Connell, Neil. Conditioned random walks and the RSK correspondence. Random matrix theory. J. Phys. A 36 (2003), no. 12, 3049--3066. Math. Review 2004e:05201.
  21. O'Connell, Neil; Yor, Marc. A representation for non-colliding random walks. Electron. Comm. Probab. 7 (2002), 1--12 (electronic). Math. Review 2003e:60189.
  22. Prähofer, Michael; Spohn, Herbert. Scale invariance of the PNG droplet and the Airy process. Dedicated to David Ruelle and Yasha Sinai on the occasion of their 65th birthdays. J. Statist. Phys. 108 (2002), no. 5-6, 1071--1106. Math. Review 2003i:82050.
  23. Proctor, Robert A. Odd symplectic groups. Invent. Math. 92 (1988), no. 2, 307--332. Math. Review 89c:20065.
  24. Rogers, L. C. G.; Pitman, J. W. Markov functions. Ann. Probab. 9 (1981), no. 4, 573--582. Math. Review 82j:60133.
  25. Sasamoto, T. Fluctuations of the one-dimensional asymmetric exclusion process using random matrix techniques. J. Stat. Mech. Theory Exp. 2007, no. 7, P07007, 31 pp. (electronic). Math. Review 2008f:82077.
  26. Sundaram, Sheila. Tableaux in the representation theory of the classical Lie groups. Invariant theory and tableaux (Minneapolis, MN, 1988), 191--225, IMA Vol. Math. Appl., 19, Springer, New York, 1990. Math. Review 91e:22022.
  27. Tóth, Bálint; Vető, Bálint. Skorohod-reflection of Brownian paths and ${\rm BES}\sp 3$. Acta Sci. Math. (Szeged) 73 (2007), no. 3-4, 781--788. Math. Review 2009b:60261.
  28. Tracy, Craig A.; Widom, Harold. Level-spacing distributions and the Airy kernel. Comm. Math. Phys. 159 (1994), no. 1, 151--174. Math. Review 95e:82003.
  29. Warren, Jon. Dyson's Brownian motions, intertwining and interlacing. Electron. J. Probab. 12 (2007), no. 19, 573--590 (electronic). Math. Review 2008f:60088.

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.